Drug Reaction with Eosinophilia and Systemic Symptoms: A Case Report and Review of the Literature

Read full text
Authors: Ajit Kumar Meher, Dr Kalikinkar Chand, Sanjay Kumar Jangid
Cited by: 0

Abstract

Background: Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a rare but potentially fatal adverse drug reaction characterized by delayed onset, extensive rash, eosinophilia and multiorgan involvement. Case presentation: We report the case of a 44-year-old woman who developed fever, generalized rash, facial swelling, jaundice and oral ulcers after intake of indigenous oral medication. Investigations revealed leukocytosis with marked eosinophilia and hepatic dysfunction. A diagnosis of DRESS syndrome was made based on RegiSCAR criteria. Management and outcome: The suspected medication was withdrawn and systemic corticosteroids were administered. The patient showed progressive clinical and biochemical improvement. Conclusion: Early recognition of DRESS is critical to prevent organ failure and mortality.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Eosinophilic Disorders and Syndromes Blood disorders and treatments

Publication details

Journal / source
International Journal of Science and Research (IJSR)
Pages
277–278
Publication date
8 January 2026